Going for twenty to 8 a day is going to be very rough its very dangerous. The amout of tram WITH zolft it can cause sezuires and serationion sysdrome .I would go to your doc come clean get some help with a taper if you have been taking twenty a day i would start at about 14 for a week and cut a pill out a week when you get really low like under 5 a day then restart the zoloft at a low does until you are all the way off the tram then takeing your normal dosage will probably help cuz you serationion level is going to plummet... Do you know what seration sysndrome is?
Tests & diagnosis
When to contact a doctor
U.S. National Library of Medicine
Find this content and more from trusted sources.
Serotonin syndrome is a potentialyl life-threatening drug reaction that causes the body to have too much serotonin, a chemical produced by nerve cells.
Symptoms occur within minutes to hours, and may include:
Agitation or restlessness
Fast heart beat
Increased body temperature
Loss of coordination
Rapid changes in blood pressure
Patients with serotonin syndrome should stay in the hospital for at least 24 hours for close observation.
Treatment may include:
Benzodiazepines such as diazepam (Valium) or lorazepam (Ativan) to decrease agitation, seizure-like movements, and muscle stiffness
Cyproheptadine (Periactin), a drug that blocks serotonin production
Fluids by IV
Withdrawal of medicines that caused the syndrome
In life-threatening cases, medicines that keep your muscles still (paralyze them) and a temporary breathing tube and breathing machine will be needed to prevent further muscle damage.
Serotonin syndrome most often occurs when two drugs that affect the body's level of serotonin are taken together at the same time. The drugs cause too much serotonin to be released or to remain in the brain area.
For example, you can develop this syndrome if you take migraine medicines called triptans together with antidepressants called selective serotonin reuptake inhibitors (SSRIs) and selective serotonin/norepinephrine reuptake inhibitors (SSNRIs). Popular SSRI's include Celexa, Zoloft, Prozac, Zoloft, Paxil, and Lexapro. SNRI's include Cymbalta and Effexor. Brand names of triptans include Imitrex, Zomig, Frova, Maxalt, Axert, Amerge, and Relpax.
The FDA recently asked the manufacturers of these types of drugs to include warning labels on their products that tell you about the potential risk of serotonin syndrome. Talk to your doctor before stopping any medication.
Serotonin syndrome is more likely to occur when you first start or increase the medicine.
Older antidepressants called monoamine oxidase inhibitors (MAOIs) can also cause serotonin syndrome with the medicines describe above, as well as meperidine (Demerol, a painkiller) or dextromethorphan (cough medicine).
Drugs of abuse, such as ecstasy and LSD have also been associated with serotonin syndrome.
Tests & diagnosis
The diagnosis is usually made by asking questions about your medical history, including the types of drugs you take.
To be diagnosed with serotonin syndrome, you must have been taking a drug that changes the body's serotonin levels (serotonergic drug) and have at least three of the following signs or symptoms:
Heavy sweating not due to activity
Mental status changes such as confusion or hypomania
Muscle spasms (myoclonus)
Overactive reflexes (hyperreflexia)
Uncoordinated movements (ataxia)
Serotonin syndrome is not diagnosed until all other possible causes have been ruled out, including infections, intoxications, metabolic and hormone problems, and drug withdrawal. Some symptoms of serotonin syndrome can mimic those due to an overdose of cocaine, lithium, or an MAOI.
If you have just start taking or increased the dosage of a tranquilizer (neuroleptic drug), other conditions such as neuroleptic malignant syndrome will be considered.
Tests may include:
Blood cultures (to check for infection)
Complete blood count (CBC)
Drug (toxicology) screen
Kidney and liver function tests
Thyroid function tests
Patients may get slowly worse and can become severely ill if not quickly treated. Untreated serotonin syndrome can be deadly. However, with treatment, symptoms can usually go away in less than 24 hours.
Always tell all of your healthcare providers what medicines you take. Patients who take triptans with SSRIs or SNRIs should be closely followed, especially right after starting a medicine or increasing its dosage.
Uncontrolled muscle spasms can cause severe muscle breakdown. The products produced when the muscles break down are released into your blood and eventually go through the kidneys. This can cause severe kidney damage if not recognized and treated appropriately. With appropriate treatment, the condition is reversible.
When to contact a doctor
Call your health care provider right away if you have symptoms of serotonin syndrome. News More »
Older patients with refractory depression may not be getting the treatment ...
Healthcanal.com - 3 weeks ago
... any emergency department or acute care admissions for serious adverse events associated with MAOI use—namely, serotonin syndrome or hypertensive crisis. ...
The Alternative Remedy Frenzy
Psychology Today (blog) - 1 week ago
This combination can lead to a condition known as “serotonin syndrome,” with symptoms of mania, hypomania, anxiety, agitation, rigidity and fever. ...
Google Scholar More »
The serotonin syndrome
H Sternbach - American Journal of Psychiatry, 1991 - ajp.psychiatryonline.org
The serotonin syndrome
EW Boyer,M Shannon - The New England journal of medicine, 2005 - nejm.highwire.org
The serotonin syndrome. Implicated drugs, pathophysiology and management.
K Sporer - Drug safety: an international journal of medical toxicology and drug experience, 1995 - www.ncbi.nlm.nih.gov
People who searched for Serotonin syndrome also searched for:
neuroleptic malignant syndrome
generalized anxiety disorder
The information provided on this page should not be used during any medical emergency or for the diagnosis or treatment of any medical condition. A licensed medical professional should be consulted for diagnosis and treatment of any and all medical conditions. Call 911 for all medical emergencies. Links to other sites are provided for information only – they do not constitute endorsements of those other sites.
A.D.A.M. creates health content for consumers that is physician-reviewed by experts in their field. © 1997-2010 A.D.A.M., Inc. Any unauthorized duplication or distribution of the information contained herein is strictly prohibited.
Yes...everything avis said. Please don't take Tramadol and Zoloft together. That is very dangerous! I am almost a week off of them right now. It has been a rough week, but it's doable. Please talk to your doc for help. It will be easier and safer!
My average is 14-20, but I do fine on 10 when I slow down. I've never taken a consistent amount on a regular basis. My problem is more of a binging type. I know I'm an addict there's no denying that. When I say average it doesn't mean I take 14-20 per day on an every day basis. It means I get between 420-600 pills in a one month period. Sometimes I binge and stay up all night, doing a writing assignment or cleaning the house. Since I have taken much more than the 20 a day at times, I I've had to go down to even 5 or 3 a day before the next script came in and I did not go into withdrawals.
As for jumping off the zoloft, that seems scary. I didn't have my zoloft for 5 days one time and I got really angry and flipped out crying and stuff. I definately have the depression gene, if not bipolar disorder.
I take 100 mgs. of zoloft. If I were going to have serotonine reaction shouldn't it of happened when I took so many on a partticular day.
I am more scared than I was before.
Do people get seizures from taking too many or reducing their amounts rather drastically?
YES....I had seizures from taking too many....several times. And the zoloft adds to the possibility of seizure. You are loading your body with too much of the same thing. The body jerks is a form of seizure, probably. I had grand mal ones. Please be careful and talk to someone, even if you have to go to another doc for help. This can be very dangerous. I am not trying to scare you, but you DO need to be cautious and stop taking so many at a time very soon. I had a seizure while driving and I shattered my arm and had a rod put in it. This is very serious!